MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004010X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, after crossing the lesion with a non-cordis guidewire, there was resistance in the guidewire lumen of 4mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter and the device could not be pushed to the lesion site.There was no difficulty removing the device from the patient and no separation occurred.A new 4mm x 15mm saber pta balloon catheter was used to complete the procedure.There were no reported injuries to the patient or signs of infectious disease.This was during a procedure to dilate a 60% stenosed superficial femoral artery (sfa) lesion.Which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The guidewire resistance was not caused by a possible injectable material.The device was returned for evaluation.A non-sterile ¿saber 5mm20cm 150¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected and found to have no damages or anomalies.The balloon was received deflated.Functional testing was performed.The flushing process was applied to the returned unit.A syringe filled with water was attached to the guidewire lumen port, and the device was flushed.During this process, water exited from the distal tip of the unit.Next, a lab sample guidewire of the appropriate size was inserted into the distal tip to check for any resistance, friction, or obstruction.The guidewire traveled approximately 55 cm inside the wire lumen before encountering an obstruction and could not advance further.Lastly, an inflator/deflator device was attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.The balloon was inflated as expected and the pressure remained steady.The obstruction area was inspected using a vision system, revealing a 10 mm obstruction inside the wire lumen.Ftir analysis was conducted to determine the chemical composition of the white matter in the obstruction.The results identified the foreign material as polyethylene, based on the infrared spectroscopy (ir) spectrum¿s main peaks.This material is expected to be found on the inner surface of the guide wire lumen.The reported ¿guidewire lumen resistance/friction¿ was confirmed to be a ¿guidewire lumen ¿ obstructed¿ after device analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ based on the information available, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, after crossing the lesion with a non-cordis guidewire, there was resistance in the guidewire lumen of 4mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter and the device could not be pushed to the lesion site.There was no difficulty removing the device from the patient and no separation occurred.A new 4mm x 15mm saber pta balloon catheter was used to complete the procedure.There were no reported injuries to the patient or signs of infectious disease.This was during a procedure to dilate a 60% stenosed superficial femoral artery (sfa) lesion.Which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The guidewire resistance was not caused by a possible injectable material.The device will be returned for evaluation.Addendum: product evaluation revealed an obstruction within the saber pta balloon catheter caused by a detached piece of the inner guidewire lumen.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key20130122
Report Number3007635982-2024-00222
Device Sequence Number15324076
Product Code LIT
UDI-Device Identifier20705032069479
UDI-Public(01)20705032069479(17)250131(10)82239700
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue Number48004010X
Device Lot Number82239700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 15MM SABER PTA BALLOON CATHETER.; BOCO V18 GUIDE WIRE.; CORDIS AVANTI+ 5F.; TERUMO BLACK LOACH GUIDE WIRE.
Patient Age1 MO
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceAsian